why are my platelet numbers suddenly increasing?

Hi. My platelet numbers have recently begun to increase for no apparent reason. I'm curious if anyone else has experienced it and what it's from and what it means. I'm concerned. Especially since my doc has increased my dose of HU and my numbers are still climbing.

Does it mean my ET is getting worse?

Also, I infuse subcutaneously weekly with Hyzentra which is immunoglobulins from plasma. I have an immune deficiency which requires this. Does anyone (MAZ?) know if this could cause my platelets to increase?

I'd appreciate any help you can provide. Thanks! Katie

6 Replies

oldest β€’ newest
  • Hi Katie, I have asked Prof Harrison for you and she has said - there could be multiple potential reasons and that it is not necessarily the disease is worsening and she is not sure that it is due to the Igs.

    Maz

  • Thank you so much!! Very encouraging. Katie

  • Hi.... dont worry this happened to me. i thought the hydrea was wonderful then a few months down the line my platelets went back up. they put me on interferon injections 12 mu per week injected into stomach area and its great. im at 349 feel better with regard to et. i also have auto immune problem n thats causinge more probs lol if its not one thing its another.... cant walk very well at the mo.

    Hope this helps... its just a matter of finding something that suits you and works.

    Xx

  • Hi. Thanks for taking time to reply. How high did your Hydrea dose get before you were switched to Interferon ? And did they talk to you about Jakifi ? 1 of my docs last year indicated that would be next if Hydrea stopped working.

    Would you mind telling me what type of autoimmune disease you have? My other rare disease is different: it's an immune deficiency.

    Thanks very much. Katie

  • Hi .. wem my counts go over 400 i get symptoms. but id had a big bleed into my eye.... so they changed me over to interferon and its great. i have behcets disease... xx

  • Never heard of that disease but suspect it's not much fun either. Thanks for your response. Be well. Katie

You may also like...